Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 123, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2008, 7:31 PM CDT for Tazewell County, Woodford County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 4, 2008, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:36 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 4, 6:36 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT WED JUN 4 2008 .DISCUSSION... ISSUED 352 PM CDT WED JUN 4 2008 SHORT TERM...THIS WILL BE A VERY BRIEF DISCUSSION SINCE FORECAST DUTIES WERE INHERITED THIS AFTERNOON BY THE CHICAGO OFFICE DUE TO COMMUNICATIONS FAILURES AFFECTING THE LINCOLN OFFICE. MOST OF THE TIME HAS BEEN SPENT CATCHING UP. SURFACE BOUNDARY STRETCHING ACROSS NORTHERN ILLINOIS HAS CONTINUED TO SERVE AS A FOCUS FOR CONVECTION. STORMS THIS AFTERNOON HAVE MOVED EAST OF THE AREA FOR THE TIME BEING...THOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE THIS EVENING. FLASH FLOOD WATCH WILL COVER ANY ADDITIONAL RAINFALL IN AREAS THAT HAVE ALREADY RECEIVED TOO MUCH. THIS BOUNDARY CONTINUES TO PUSH NORTH TOMORROW AS A SURFACE LOW MOVES INTO NEBRASKA. PRECIP CHANCES DECREASE BUT TEMPERATURES AND HUMIDITY WILL BE ON THE RISE AS THE BOUNDARY MOVES OUT OF THE AREA. FRIDAY MIGHT NOT FEEL QUITE AS WARM BUT WINDS WILL PICK UP QUITE A BIT. LONG TERM...CLOSELY FOLLOWED HPC GUIDANCE. LENNING && .AVIATION... ISSUED 636 PM CDT WED JUN 4 2008 A WARM FRONT HAS LIFTED INTO NORTHERN ILLINOIS EARLY THIS EVENING. THIS FRONT WILL BE THE PRIMARY FOCUS FOR SHOWERS/STORMS TONIGHT. HOWEVER...A FEW HOURS OF PRECIPITATION ARE POSSIBLE TO THE SOUTH OF THE WARM FRONT THIS EVENING...ESPECIALLY ACROSS KPIA/KBMI/KCMI TERMINALS. OTHERWISE...VFR CONDITIONS WILL BE PREDOMINANT THROUGH THE 00Z TAF PERIOD. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ILZ027-029- 031-036>038-040>057-061. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 420 PM CDT WED JUN 4 2008 ILZ027-029-031-036>038-040>057-061-051215- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD- 420 PM CDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING... ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ028-030-051215- MARSHALL-STARK- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ062-063-066>068-071>073-051215- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.
In the hours before
Local storm report, Jun 4, 2:02 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL EFFINGHAM 39.12N 88.55W
06/04/2008 M1.00 INCH EFFINGHAM IL NWS EMPLOYEE
&&
CMOTTLocal storm report, Jun 4, 2:59 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL TOLEDO 39.27N 88.24W
06/04/2008 E1.00 INCH CUMBERLAND IL LAW ENFORCEMENT
FROM COUNTY SHERIFF
&&Local storm report, Jun 4, 5:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD ARGENTA 39.99N 88.82W
06/04/2008 MACON IL EMERGENCY MNGR
150 TO 200 BASEMENTS FLOODED. 20 HOMES WITH LIVING
QUARTERS FLOODED. RED CROSS SHELTER SET UP AT ARGENTA
H.S.
0500 PM FLOOD LINCOLN 40.15N 89.37W
06/04/2008 LOGAN IL EMERGENCY MNGR
NUMEROUS ROADS FLOODED ACROSS THE CO.
0500 PM FLOOD LAWNDALE 40.22N 89.28W
06/04/2008 LOGAN IL EMERGENCY MNGR
6 TO 10 HOMES THREATENED BY WATERS OF SALT CR.
&&Local storm report, Jun 4, 7:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 W ST. FRANCISVILLE 38.59N 87.70W
06/04/2008 M64 MPH LAWRENCE IL AWOS
AT MOUNT CARMEL AIRPORT
0231 PM TSTM WND DMG 2 W ST. FRANCISVILLE 38.59N 87.68W
06/04/2008 LAWRENCE IL MESONET
SEVERAL DOWNED TREES AND LARGE LIMBS ALONG HIGHWAY 1.
SWOP REPORT.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 52 min |
| Jun 4, 8:19 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 26 min |
| Jun 4, 8:41 PM CDT | Tornado Warning | ILX | McLean, Woodford | 34 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 21 min |
| Jun 5, 10:20 AM CDT | Areal Flood Warning | ILX | Logan | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.